Tokyo Journal of Mathematics

$H$-Supermagic Strength of Some Graphs

P. JEYANTHI and P. SELVAGOPAL

Full-text: Open access

Abstract

A simple graph $G=(V,E)$ admits an $H$-covering if every edge in $E$ belongs to a subgraph of $G$ isomorphic to $H$. We say that $G$ is $H$-magic if there is a total labeling $f:V\cup E\rightarrow\{1,2,3,\ldots,|V|+|E|\}$ such that for each subgraph $H'=(V',E')$ of $G$ isomorphic to $H$, $s(f)=\sum_{v\in V'} f(v)+\sum_{e\in E'} f(e)$ is constant. When $f(V)=\{1,2,\ldots,|V|\}$, then $G$ is said to be $H$-supermagic. In this case, the $H$-supermagic strength of $G$ is defined as the minimum of all $s(f)$ where the minimum is taken over all $H$-supermagic labelings $f$ of $G$, and is denoted by $SM_H(G)$. In this paper we find the $C_k$-supermagic strength of k-polygonal snakes of any length and $H$-supermagic strength of a chain of an arbitrary 2-connected simple graph $H$. Also we make a conjecture regarding the $P_h$-supermagic strength of $P_n$ for $2 \leq h \leq n$.

Article information

Source
Tokyo J. Math., Volume 33, Number 2 (2010), 499-507.

Dates
First available in Project Euclid: 31 January 2011

Permanent link to this document
https://projecteuclid.org/euclid.tjm/1296483484

Digital Object Identifier
doi:10.3836/tjm/1296483484

Mathematical Reviews number (MathSciNet)
MR2779431

Zentralblatt MATH identifier
1216.05132

Subjects
Primary: 05C78: Graph labelling (graceful graphs, bandwidth, etc.)

Citation

JEYANTHI, P.; SELVAGOPAL, P. $H$-Supermagic Strength of Some Graphs. Tokyo J. Math. 33 (2010), no. 2, 499--507. doi:10.3836/tjm/1296483484. https://projecteuclid.org/euclid.tjm/1296483484


Export citation

References

  • A. Gutierrez, A. Llado, Magic coverings, J. Combin. Math. Combin. Comput. 55 (2005), 43–56.
  • P. Jeyanthi, P. Selvagopal, Magic covering of chain of an arbitrary 2-connected simple graph, SUT Journal of Mathematics, Vol. 44, No. 1 (2008), 23–31.
  • P. Selvagopal, P. Jeyanthi, On $C_k$-supermagic graphs, International Journal of Mathematics and Computer Science 3 (2008), No. 1, 25–30.
  • P. B. Bhattacharya, The Hilbert function of two ideals, Proc. Cambridge. Philos. Soc. 53(1957), 568-575.